Arizona, 2006Flash Flood in Arizona, August 11, 2006
August 11, 2006 · NWS TWC · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 11, 2:30 PM MST, 0 minutes earlier.
Area forecast discussion, Aug 11, 2:30 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST FRI AUG 11 2006
.SYNOPSIS...AN ACTIVE PATTERN WILL CONTINUE INTO TODAY AS SOUTHEAST
ARIZONA RESIDES IN A MOIST AND UNSTABLE ATMOSPHERE. A LOW PRESSURE
TROUGH MOVING OVER THE WEST COAST WILL TURN THE FLOW MORE WESTERLY
THIS WEEKEND RESULTING IN LOWER THUNDERSTORM CHANCES BY LATE IN THE
WEEKEND INTO EARLY NEXT WEEK.
&&
.DISCUSSION...ACTIVITY THIS AFTERNOON MUCH BETTER THAN THIS TIME
THURSDAY WITH SIGNIFICANT ACTION OCCURRING IN COCHISE COUNTY.
ALTHOUGH THE STORMS ARE HIGHLY REFLECTIVE THIS AFTERNOON...THE WIND
SPEEDS ARE BELOW SEVERE LIMITS AND HAIL HAS BEEN AROUND PEA SIZE.
WHAT THESE STORMS HAVE BEEN IS RAINERS WITH RADAR DEPICTING AND
SPOTTER REPORTING BETWEEN 2 TO 3 INCHES WHICH HAS LED TO SOME
SIGNIFICANT FLASH FLOODING WITH SOME DEBRIS FLOW ON HIGHWAY 366 IN
GRAHAM COUNTY AND SOME ROAD WASHED OUT IN COCHISE COUNTY. AS OF 2
PM...STORMS CONTINUE TO MERGE AND MAY DEVELOP AN MCS OUT OF THIS
BEFORE THE AFTERNOON IS OVER. FROM THE SATELLITE VIEW POINT...GRAHAM
GREENLEE AND COCHISE COUNTIES ARE IN THE BEST DIVERGENCE AREA
ASSOCIATED WITH THE UPPER LOW OVER NORTHERN BAJA. THERE IS ALSO A
WEAKENING MCV SOUTHWEST OF NOGALES THAT MAY ALSO BE AIDING IN THE
STRONG THUNDERSTORM DEVELOPMENT EAST OF TUCSON. NOT MUCH IS
HAPPENING FROM TUCSON WEST BUT SHOULD SEE SCATTERED ACTIVITY THIS
EVENING. MAY HAVE A FEW LINGERING STORMS IN THE EARLY MORNING HOURS.
BEYOND TODAY...A TROUGH ALONG THE WEST COAST AND WILL STRENGTHEN
THIS WEEKEND AS THE AXIS SHIFTS SLOWLY EAST. THIS WILL RESULT IN
A SLOW...LET ME EMPHASIS SLOW...DRYING TREND THROUGH NEXT WEEK.
AFTERNOON TEMPERATURES WILL REMAIN AROUND NORMAL AS OVERNIGHT
TEMPERATURES ARE MODERATED BY AMOUNT OF CLOUDS.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 11, 10:36 AM MST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1036 AM MST FRI AUG 11 2006
AZZ019-029>035-120700-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1036 AM MST FRI AUG 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.
.DAY ONE...TODAY AND TONIGHT
LIKE THE PAST SEVERAL DAYS...THERE IS AN ELEVATED RISK OF HEAVY
RAIN AND FLASH FLOODING. THE ATMOSPHERE REMAINS EXTREMELY MOIST
AND RATHER UNSTABLE. THE GROUND OVER MUCH OF SOUTHEAST ARIZONA
REMAINS NEARLY SATURATED. STEERING FLOW REMAINS VERY LIGHT. THERE
ARE TWO UPPER LEVEL DISTURBANCES WHICH MAY ENHANCE THUNDERSTORM
DEVELOPMENT. ONE WILL MOVE SLOWLY EAST ACROSS CENTRAL AND NORTHERN
ARIZONA. THE OTHER OVER NORTHERN SONORA WAS DRIFTING NORTHWEST
TOWARD THE INTERNATIONAL BORDER.
THE MOST LIKELY AREA FOR INITIAL STRONG THUNDERSTORM DEVELOPMENT
WILL BE WHERE SKIES WERE CLEAR EARLY THIS MORNING...NAMELY OVER
EXTREME EASTERN PIMA...EXTREME EASTERN PINAL...GREENLEE...GRAHAM
AND COCHISE COUNTIES. HOWEVER AS THE DAY PROGRESSES...SOME
CLEARING IS EXPECTED OVER SOUTH CENTRAL ARIZONA WHICH WILL
INCREASE THE THREAT OVER SANTA CRUZ...THE REST OF PIMA...AND
WESTERN PINAL COUNTY LATE THIS AFTERNOON AND TONIGHT.
DUE TO VERY SLOW AND ERRATIC CELL MOTIONS...THE PRIMARY RISK WILL BE
FOR 1 TO 2 INCHES OF RAIN PER HOUR FROM THE STRONGEST STORMS...
ESPECIALLY NEAR MOUNTAINS. AN ISOLATED WET DOWNBURST OR TWO IS
ALSO POSSIBLE WITH DAMAGING WIND GUSTS. IF THE STORMS BECOME MORE
ORGANIZED...FLASH FLOOD WATCHES AND WARNINGS MAY BE REQUIRED LATER
TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS...SOME WITH HEAVY RAIN...ARE POSSIBLE
AGAIN ON SATURDAY BEFORE A SLIGHT DOWNTURN IS EXPECTED EARLY NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PYTLAK
In the hours before
Local storm report, Aug 11, 1:11 PM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
111 PM MST FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD 13 SSW SAFFORD 32.66N 109.78W
08/11/2006 GRAHAM AZ DEPT OF HIGHWAYS
ADOT REPORTED WATER OVER THE ROADS AND OUT OF BANKS AT
MILE POST 121/NOON CREEK AND MILE POST 123/WET CANYON.
NOTED BY DPS AT 1245. ROCKS AND DEBRIS WERE ALSO OVER THE
ROAD.
&&
HHANSONLocal storm report, Aug 11, 1:54 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
154 PM MST FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD 13 NE TOMBSTONE 31.85N 109.91W
08/11/2006 COCHISE AZ LAW ENFORCEMENT
ON CHARLESTON ROAD...BETWEEN MIL POSTS 12 AND
14...BETWEEN TOMBSTONE AND SIERRA VISTA...THE ROAD HAS
BEEN FLOODED AND PART OF THE ROAD HAS BEEN WASHED AWAY.
&&
HHANSONLocal storm report, Aug 11, 2:10 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
210 PM MST FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD 13 NE SIERRA VISTA 31.70N 110.17W
08/11/2006 COCHISE AZ LAW ENFORCEMENT
ON CHARLESTON ROAD...BETWEEN MILE POSTS 12 AND
14...BETWEEN TOMBSTONE AND SIERRA VISTA...THE ROAD HAS
BEEN FLOODED AND PART OF THE ROAD HAS BEEN WASHED AWAY.
&&
HHANSONFlash Flood, Cochise
- When
- August 11, 2:30 PM MST to 3:20 PM MST
- Where
- Cochise County, 5 mi ESE of Tombstone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.880, -109.751 (the zone’s center; the record gives no point)
Davis Road between the Town of Tombstone and the Town of McNeal was flooded and impassable due to heavy rainfall.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arkansas, August 11, 20061 death · 1 event
- Flash Flooding in West Virginia, August 11, 2006$751,000 · 3 events
- Hail and Damaging Wind in South Dakota, August 11, 2006$250,000 · 2.5 in hail · 8 events
- Damaging Winds in Texas, August 11, 2006$50,000 · 56 kt wind · 3 events
- Flash Flood in Arizona, August 11, 2006$30,000 · 1 event
- Hail in North Dakota, August 11, 2006$25,000 · 0.75 in hail · 1 event
- Damaging Wind in North Dakota, August 11, 2006$25,000 · 61 kt wind · 1 event
- Hail in Nebraska, August 11, 2006$16,000 · 2 in hail · 4 events
- Damaging Winds in Arkansas, August 11, 200650 kt wind · 4 events
- Flash Flood and Hail in New Mexico, August 11, 2006$1,000 · 50 kt wind · 3 events
- Tornadoes in Virginia, August 11, 2006F0 · 2 events
- Flash Flooding in Utah, August 11, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530386.